New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
5 Replies
Sandybeach - March 27

hi all had my appt with rhuematologist,again,i cant take amitryptaline,as i seem to have developed an ultra sensitivity to any medication and the side effects are far more worse than my symptoms,he decided was maybe gonna be better to try and keep me drug free,then decided on amitryptaline syrup,i havent started it yet,im going for physio next week and due to start a cbt the wake of all this i had the most horrific news on friday.My only brother has got im really down.seems to have put me back 2 years.been a bad few weeks,my right calf keeps swelling too, has anyone else had or got this?hope everyones well?really hope so..what next can life throw at me?or us all?take care everyone xxxxxxxxxxx


Fantod - March 27

Sandybeach - I am really sorry to hear about your brother. The thing that you should remember is that cancer is no longer an automatic death sentence. There has been huge progress made in treatment especially in the last ten years. More than ever before, there is a strong chance that he is going to survive this diagnosis. You need to stay postive and strong for him and for yourself. It is not productive to dwell on the possibilities. Focus on what you can do in the present to be supportive and helpful to him and his family. Even it is something simple like phoning to chat and listen to his concerns. I had an elderly friend who developed cancer and opted (due to age) not to have treatment. One of her biggest complaints is that no one would let her talk about cancer or really listen to whatever was going through her mind. I did and I am immensely grateful for the time that we had together. And, what I learned about life and someone I thought that I knew very well.

I'm glad to hear that you will be starting a CBT class. The timing could not be better in view of the current circumstances. I think it will be very helpful to you.

I'm a bit confused about the portion of your post regarding Amitriptyline. If you are having problems with it than why is the rheumotologist recommending amitriptyline syrup? If you can not tolerate the pills, how is the syrup any different?

I don't think that your swelling calf is FMS related. You should discuss this with your doctor as soon as possible. There are several things that can cause it and FMS is not one of them.

Be good to yourself right now. Or, as they used to say during WWII - "Keep calm and carry on." Things will work out the way they are supposed to and nothing you can do will change it. I'll keep your brother in my prayers. Take care.


Sandybeach - March 27

FANTOD....sorry i didnt make that so clear as my heads all over the place at mo.....the syrup is the lowest dosage and lower that the tabs he gave me..hoping that works if not i be meds free,i also started taking a multi vit n iron...seems ok.just need something for pain now.they dont give me anything cos im sensitive to meds...thanx fantod where would i and lots of others be without you?xxxxxxxxxxxxx


January - March 27

Sandybeach, sending you good energy and though it's a terrible shock, take a deep breath. Fantod's right, there are so many new treatments and the chemo is not as bad as it used to be. Lots of people survive this disease now, and do pretty well, so hang on to hope.

Make sure you rest, you need it during this stress. You're in my prayers. I hope things get better soon.


Noca - March 27

Sandybeach (((hugz)))) I am sorry to hear about your brother's condition. You should keep your head up and don't assume the worst just yet. Cancer is losing ground to research everyday. We are here for you if you need to vent or talk or need support :)


Sandybeach - March 29

been to the drs about my leg they are gonna run blood tests tomorrow.she said to test for a blood going crazy didnt sleep too good last night,dont think the news of my brother has helped.and now im so worried bout the sick with worry,dunno what to do next,convinced my self i have a brain tumour,im going out of my head;really im worried to death.i know the stress and anxiety will be making it worse but at the moment it feels like no oxygen is getting to my head,im sorry for all this,xxxxxxxx



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question